Alert archive / Wisconsin / Frost Advisories in 2025

Frost Advisory 3, NWS Twin Cities, MN

September 3, 2025Rusk County, Wisconsin

NWS Twin Cities, MN issued this frost advisory at Sep 3, 2025, 2:53 PM CDT for Rusk County, Wisconsin. It took effect at Sep 4, 2025, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2025, 2:53 PM CDT (19:53 UTC)
In effect from
Sep 4, 2025, 2:00 AM CDT
Expired
Sep 4, 2025, 8:00 AM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN

County Rusk County, WI

The radar

The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

860 
WWUS73 KMPX 031953
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
253 PM CDT Wed Sep 3 2025

WIZ016-040800-
/O.NEW.KMPX.FR.Y.0003.250904T0700Z-250904T1300Z/
Rusk-
Including the cities of Ladysmith
253 PM CDT Wed Sep 3 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Rusk County.

* WHEN...From 2 AM to 8 AM CDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Dunleavy
1 follow-up statement
153 
WWUS73 KMPX 040340
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1040 PM CDT Wed Sep 3 2025

WIZ016-041300-
/O.CON.KMPX.FR.Y.0003.250904T0700Z-250904T1300Z/
Rusk-
Including the cities of Ladysmith
1040 PM CDT Wed Sep 3 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY...

* WHAT...Temperatures as low as 36 will result in frost formation.

* WHERE...Eastern half of Rusk County.

* WHEN...From 2 AM to 8 AM CDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

JPC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Sep 3, 2:47 PM CDT, 6 minutes earlier. Its key messages:

  • Much colder temperatures through the weekend, before rebounding next week.
  • Strong clipper to bring another round of rain & thunderstorms Thursday afternoon and evening.
  • Very gusty winds will follow the clipper system across western and southern MN Thursday night.
Area forecast discussion, Sep 3, 2:47 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
247 PM CDT Wed Sep 3 2025

.KEY MESSAGES...

- Much colder temperatures through the weekend, before
  rebounding next week.

- Strong clipper to bring another round of rain & thunderstorms
  Thursday afternoon and evening.

- Very gusty winds will follow the clipper system across western
  and southern MN Thursday night.

&&

.DISCUSSION...
Issued at 247 PM CDT Wed Sep 3 2025

Highs are much cooler compared to Tuesday as CAA following a cold
frontal passage last night. Highs have only warmed into the upper
50s to lower 60s this afternoon while winds have been breezy out of
the northwest. Gusts have generally been 25-30 MPH but AXN did gust
to 43 MPH near noon. Isolated to scattered showers are expected to
develop this afternoon from the growing post-frontal cumulus field.
Activity will start over northern MN and WI and travel southward
into this evening, dissipating once daytime heating ends. Best
chances for precip are for the Twin Cities eastward where PoPs
maximize around 30%. Tonight's temperatures will be chilly as at
least partially clearing skies could drop lows into the upper 30s
for rural areas, particularly in central MN and western WI. Did
consider a possible Frost Advisory for Rusk county but forecast
confidence for frost is currently too low. Still, it may be wise to
cover any sensitive outdoor plants tonight, especially in west-
central WI.

A shortwave within the northwesterly flow will approach during
Thursday, leading to WAA across southern and western MN. Highs here
are forecast to warm well into the 60s while areas north will remain
near 60. This shortwave will also bring our next round of rain as
guidance spins up a surface low over the eastern Dakotas Thursday
afternoon and moves it east thru MN and into WI by Thursday night.
This compact system should provide rain for much of the area. Have
maintained categorical PoPs for nearly all of the CWA from late
afternoon through the evening. One or two thunderstorms may even be
possible in southern MN. A quick 0.25-0.5" of rain is likely with
the heaviest amounts occurring north of I-94. Northwesterly winds
will also ramp up Thursday evening following another cold frontal
passage. Western to southern MN will likely see the strongest winds
with sustained values nearing 20 knots while gusts reach 30-35
knots. A Wind Advisory was considered but winds shouldn't be as
strong compared to our western neighboring CWAs (FSD, ABR). Rain
chances should largely end by Friday morning as the low pressure
continues east into the Great Lakes. Winds will also be decreasing
but still breezy and with highs only warming to near 60, Friday will
feel like our first real Fall day.

The weather this weekend looks mostly calm and precip-free as cool,
dry air flows in from the north-northwest and high pressure settles
in. Saturday's highs will be a few degrees warmer than Friday's
while Sunday should be in the mid 60s. One thing to watch will the
frost potential on Saturday night. Lows are already forecast to fall
into the upper 30s to lower 40s and clear skies and calm winds could
dip temperatures even farther, especially in rural areas. A warming
trend looks likely throughout next week as guidance favors upper-
level ridging building across the central CONUS. Hot temperatures
aren't likely but a return to above normal warmth (highs in the 70s
to near 80) seems certain. Precipitation chances don't seem as
certain, though, within the ridging regime. But, a stray embedded
impulse could allow us to not be completely precip free during next
week.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1222 PM CDT Wed Sep 3 2025

SCT-BKN cloud deck continues to flirt with MVFR with breezy
northwesterly winds behind a cold front. A few scattered showers
are possible late this afternoon across eastern
Minnesota/western Wisconsin, but have only included a PROB30
for STC/RNH. Gusts of 25-30kts will continue until this evening.
Winds go light and turn southwesterly overnight with clouds
thinning out. For now, the end of the TAF period looks dry, but
SHRA chances look to return just beyond the forecast period.

KMSP...As alluded to above, SHRA are possible by late tomorrow
afternoon with a strong clipper system, but have left out any
mention for now until we have more confidence in the timing.
Otherwise, northwesterly winds continue before gradually turning
west/southwest through tomorrow with afternoon gusts of 20-25kts
possible.

/OUTLOOK FOR KMSP/
FRI...VFR. Wind NW 10-15G25 kts.
SAT...VFR. Wind NW 10-15 kts.
SUN...VFR. Wind W 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...CTG
AVIATION...Dye
Hazardous weather outlook, Sep 3, 2:48 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
248 PM CDT Wed Sep 3 2025

WIZ015-016-027-042000-
Barron-Rusk-Chippewa-
248 PM CDT Wed Sep 3 2025

This Hazardous Weather Outlook is for portions of northwest
Wisconsin and west central Wisconsin.

.DAY ONE...Tonight.

Patchy frost across northern Wisconsin late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms will move in Thursday evening. The
threat for severe weather is low, but a few storms could produce
gusty winds.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014-023>026-028-
042000-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-St. Croix-Pierce-
Dunn-Pepin-Eau Claire-
248 PM CDT Wed Sep 3 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms will move in Thursday afternoon and
evening. The threat for severe weather is low, but a few storms
could produce gusty winds.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

jrb

Nearby

Frost Advisories in Wisconsin, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.